Alert archive / Michigan / Tornado Warnings in 2007

Tornado Warning 15, NWS Detroit, MI

August 24, 2007Oakland County, Michigan

NWS Detroit, MI issued this tornado warning at Aug 24, 2007, 5:56 PM EDT for Oakland County, Michigan. It was in force for 49 min. 6 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 24, 2007, 5:56 PM EDT (21:56 UTC)
Expired
Aug 24, 2007, 6:45 PM EDT
In force
49 min
Issued by
NWS Detroit, MI
Area
Counties, with a storm outline in the text

County Oakland County, MI

The radar

The Detroit radar (KDTX), 14 km from the middle of the area, began a volume at 21:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 24, 6:00 PM EDTTSTM WND GST 70Holly, MILARGE TREE 10-12 INCH IN DIAMETER AND NUMEROUS LARGE LIMBS DOWN ON MAIN ST
Aug 24, 6:00 PM EDTTSTM WND GST 70Holly, MILARGE TREE 10-12 INCH IN DIAMETER DOWN ON MAIN ST
Aug 24, 6:00 PM EDTTORNADO5 E Holly, MITORNADO TOUCHDOWN ESTIMATE TIME 600 PM EAST OF HOLLY AT DIXIE HWY AND GRANGE HALL RD
Aug 24, 6:05 PM EDTTORNADO5 E Holly, MITORNADO TOUCHDOWN ESTIMATE TIME 600 PM EAST OF HOLLY AT DIXIE HWY AND GRANGE HALL RD. NUMEROUS TREES DOWN.
Aug 24, 6:10 PM EDTTSTM WND GST 652 S Ortonville, MISIDING BLOWN FROM HOME ON DUNWOODIE ST, 8 INCH DIAMETER TREE SNAPPED OFF AT WEST GLASS RD ALONG WITH 4 INCH DIAMETER TREE LIMBS DOWN. POWERLINES DOWN ON NEPTUNE LANE
Aug 24, 6:18 PM EDTTSTM WND GST 65Lake Orion, MIFLINT ST AND LAPEER RD

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this tornado warning; the first came 4 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 24, 4:04 PM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Detroit, MI (KDTX), launched 12:00Z, 9.9 hours before the alert went out and 13 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 12:00Z on 2007-08-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 26 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 12:00Z on 2007-08-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 3 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
26 J/kg
Mixed-layer CIN
-262 J/kg
Mixed-layer LCL
963 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
3 m²/s²
0-3 km storm-relative helicity
16 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS53 KDTX 242156
TORDTX
MIC125-242245-
/O.NEW.KDTX.TO.W.0015.070824T2156Z-070824T2245Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
556 PM EDT FRI AUG 24 2007

THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A

* TORNADO WARNING FOR...
  OAKLAND COUNTY IN SOUTHEAST MICHIGAN

* UNTIL 645 PM EDT

* AT 553 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR SEVEN
  LAKES...OR ABOUT 14 MILES SOUTH OF FLINT...MOVING EAST AT 40 MPH.

* THE TORNADO WILL BE NEAR...
  HOLLY STATE RECREATION AREA AND 6 MILES NORTH OF DAVISBURG BY 605
  PM EDT...
  ORTONVILLE BY 610 PM EDT...
  OXFORD...7 MILES NORTH OF LAKE ORION AND 8 MILES NORTH OF BALD
  MOUNTAIN STATE RECREATION AREA BY 625 PM EDT...

WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...IT MEANS
THAT STRONG ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY
ALREADY BE ON THE GROUND...OR IS EXPECTED TO DEVELOP SHORTLY.

IF YOU ARE IN THE PATH OF A TORNADO...THE SAFEST PLACE IN A HOME OR
BUSINESS IS AN INTERIOR ROOM ON THE LOWEST FLOOR POSSIBLE. AVOID
WINDOWS.

LAT...LON 4287 8370 4274 8368 4276 8320 4289 8320

$$

DRC / SHULER
4 follow-up statements
000 
WWUS53 KDTX 242200
SVSDTX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
600 PM EDT FRI AUG 24 2007

MIC125-242245-
/O.CON.KDTX.TO.W.0015.000000T0000Z-070824T2245Z/
OAKLAND MI-
600 PM EDT FRI AUG 24 2007

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 645 PM EDT FOR OAKLAND
COUNTY...

AT 557 PM EDT...A TORNADO WAS REPORTED.  THIS TORNADO WAS LOCATED
NEAR HOLLY...OR ABOUT 15 MILES SOUTH OF FLINT...MOVING EAST AT 45
MPH.

THE TORNADO WILL BE NEAR...
  DAVISBURG BY 605 PM EDT...
  ORTONVILLE BY 610 PM EDT...
  OXFORD AND LAKE ORION BY 620 PM EDT...
  BALD MOUNTAIN STATE RECREATION AREA BY 625 PM EDT...

AT 555 PM EDT...FENTON FIRE DEPARTMENT REPORTED A TORNADO TOUCHDOWN 
AT OWEN ROAD AND US 23. 

PEOPLE IN THE PROJECTED PATH OF THE TORNADO SHOULD SEEK SHELTER
IMMEDIATELY. MOVE INSIDE A BASEMENT...OR A SMALL INTERIOR ROOM ON THE
LOWEST FLOOR.

SEEK SHELTER IN THE INNERMOST PORTION OF THE BUILDING...ON THE LOWEST
FLOOR. GET TO A BASEMENT IF ONE IS AVAILABLE...AND AVOID WINDOWS.
PROTECT YOUR BODY FROM FLYING DEBRIS WITH CUSHIONS OR PILLOWS.

LAT...LON 4287 8370 4274 8368 4276 8320 4289 8320

$$

SHULER
000 
WWUS53 KDTX 242209
SVSDTX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
609 PM EDT FRI AUG 24 2007

MIC125-242245-
/O.CON.KDTX.TO.W.0015.000000T0000Z-070824T2245Z/
OAKLAND MI-
609 PM EDT FRI AUG 24 2007

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 645 PM EDT FOR OAKLAND
COUNTY...

AT 606 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO.  THIS TORNADO WAS
LOCATED NEAR NOVI...OR ABOUT 16 MILES NORTHEAST OF ANN ARBOR...MOVING
EAST AT 45 MPH.

THE TORNADO WILL BE NEAR...
  FARMINGTON AND FARMINGTON HILLS BY 615 PM EDT...
  FRANKLIN BY 620 PM EDT...
  LATHRUP VILLAGE AND SOUTHFIELD BY 625 PM EDT...
  ROYAL OAK...BERKLEY...HUNTINGTON WOODS AND BEVERLY HILLS BY 630 PM
  EDT...
  MADISON HEIGHTS BY 635 PM EDT...

PEOPLE IN THE PROJECTED PATH OF THE TORNADO SHOULD SEEK SHELTER
IMMEDIATELY. MOVE INSIDE A BASEMENT...OR A SMALL INTERIOR ROOM ON THE
LOWEST FLOOR.

LAT...LON 4287 8370 4242 8369 4245 8308 4289 8311

$$

SC
000 
WWUS53 KDTX 242228
SVSDTX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
625 PM EDT FRI AUG 24 2007

MIC125-242245-
/O.CON.KDTX.TO.W.0015.000000T0000Z-070824T2245Z/
OAKLAND MI-
625 PM EDT FRI AUG 24 2007

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 645 PM EDT FOR OAKLAND
COUNTY...

AT 623 PM EDT...A LINE OF THUNDERSTORMS CAPABLE OF PRODUCING 
TORNADOES WAS REPORTED. THESE TORNADO PRODUCING STORMS WERE LOCATED 
ALONG A LINE EXTENDING FROM OXFORD TO FARMINGTON...OR ALONG A LINE 
EXTENDING FROM 13 MILES SOUTH OF LAPEER TO 14 MILES SOUTH OF 
PONTIAC...MOVING EAST AT 35 MPH.

TORNADO PRODUCING STORMS WILL BE NEAR...
  LEONARD...LAKEVILLE...BEVERLY HILLS AND SOUTHFIELD BY 635 PM EDT...
  ROCHESTER HILLS...LATHRUP VILLAGE...BERKLEY AND ROCHESTER BY 635 PM
  EDT...
  OAK PARK AND HUNTINGTON WOODS BY 640 PM EDT...

AT 618 PM EDT...AUBURN HILLS POLICE REPORTED A TORNADO TOUCHDOWN AT
I-75 AND SASHABAW ROAD.

PEOPLE IN THE PROJECTED PATH OF THE TORNADO SHOULD SEEK SHELTER
IMMEDIATELY. MOVE INSIDE A BASEMENT...OR A SMALL INTERIOR ROOM ON THE
LOWEST FLOOR.

IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A NEARBY REINFORCED
BUILDING. AS A LAST RESORT...SEEK SHELTER IN A CULVERT...DITCH OR LOW
SPOT...AND COVER YOUR HEAD WITH YOUR HANDS.

LAT...LON 4289 8344 4243 8350 4245 8308 4289 8309

$$

SHULER
000 
WWUS53 KDTX 242246
SVSDTX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
645 PM EDT FRI AUG 24 2007

MIC125-242255-
/O.EXP.KDTX.TO.W.0015.000000T0000Z-070824T2245Z/
OAKLAND MI-
645 PM EDT FRI AUG 24 2007

...THE TORNADO WARNING FOR OAKLAND COUNTY HAS EXPIRED...


NATIONAL WEATHER SERVICE RADAR INDICATED THAT THE SEVERE THUNDERSTORM
THAT PROMPTED THE WARNING HAD EXITED THE COUNTY. THUS...THE WARNING 
HAS BEEN ALLOWED TO EXPIRE.

SEVERE THUNDERSTORM WATCH NUMBER 639 REMAINS IN EFFECT UNTIL 10 PM 
EDT.

RADAR INDICATED THAT HEAVY RAIN...SMALL HAIL...AND GUSTY WINDS WERE 
STILL POSSIBLE FROM THUNDERSTORMS STILL MOVING THROUGH SOUTHEAST 
OAKLAND COUNTY.

LAT...LON 4289 8344 4243 8350 4245 8308 4289 8309

$$

SHULER

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Detroit, MI wrote its last area forecast discussion before this tornado warning went out at Aug 24, 4:22 PM EDT, 1 hour 34 minutes earlier.

Area forecast discussion, Aug 24, 4:22 PM EDT, 1 hour 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
422 PM EDT FRI AUG 24 2007

.SHORT TERM...THIS AFTERNOON AND TONIGHT

ANOTHER BUSY/MESSY FORECAST MOVING FORWARD IN THE SHORT TERM. MODELS
PROG THE MAJORITY OF THE SHORTWAVE ENERGY ACROSS THE WESTERN PLAINS
TO FINALLY EJECT NORTHEASTWARD ARRIVING OVER SOUTHERN MICHIGAN LATER
TONIGHT.  AS A RESULT...PLENTY IN THE WAY OF CVA/HEIGHT FALLS/UVVS
TO SUPPORT THE GENERATION OF DEEP MOIST CONVECTION.  AIRMASS
RECOVERY TO THIS POINT HAS BEEN DOWNRIGHT SLUGGISH WITH TEMPERATURES
AND DEWPOINTS SLOW TO RISE NORTH OF THE COMPOSITE OUTFLOW AND UNDER
CONSIDERABLE CLOUDINESS. THIS IS CHANGING LATE THIS AFTERNOON WITH
DEWPOINTS NOW RISING INTO THE LOWER 70S ACROSS THE FAR SOUTHERN CWA.
LATEST 18Z LAUNCH/TAMDAR SOUNDINGS SHOW QUITE A SUBSTANTIAL CAP
900-850MB ATTM...BUT FEEL THIS HAS ONLY LIMITED THE FAIRWEATHER
CUMULUS. AN UNSEASONABLE DYNAMIC UPPER LEVEL PATTERN WILL EXIST
ACROSS SOUTHERN LOWER MICHIGAN SO SHEAR WILL NOT BE AN ISSUE.  0-6KM
BULK SHEAR AND MIDLEVEL WINDS OF 40 TO 50 KNOTS INCLUDING SFC TO 3KM
HELICITIES OF 200 TO 300 WILL SLIDE THROUGH THE CWA ALLOWING FOR
STORMS TO ORGANIZE SUPERCELLULAR. THEY SHOULD WITH TIME ORGANIZE
INTO BOWING SEGMENTS. WITH THE AMOUNT OF LOW AND MIDLEVEL
SHEAR...ISOLATED TORNADOES CANNOT BE RULED OUT FOR SUPERCELLS OR
INFLECTION POINTS ALONG THE LINE.

THE LINE IS CURRENTLY FILLING IN OVER SOUTHERN MICHIGAN AND
INDIANA WHICH WILL CONTINUE INTO THIS EVENING. SO PRECIPITATION
WILL LAST THROUGH THE EVENING HOURS AND THROUGHOUT THE NIGHT UNTIL
THE LARGE SCALE ENERGY ACROSS MISSOURI WORKS ON THROUGH.
INSTABILITY IS RAMPING UP LATE THIS AFTERNOON AND WILL BE
AVAILABLE FOR CONVECTION TO FEED UPON...SB/ML CAPES OF 3500J/KG
AND GREATER. DAMAGING WINDS WILL BE THE GREATEST THREAT...WITH
TORRENTIAL RAINFALL...PWATS AN IMPRESSIVE PLUS 2 INCHES....LIKELY
FOR SOUTHERN PORTIONS OF THE CWA. ONE TO TWO INCHES OF RAINFALL
WILL CERTAINLY BE POSSIBLE THROUGH TONIGHT FOR AREAS SOUTH OF THE
SAGINAW RIVER VALLEY.

&&

.LONG TERM...SATURDAY THROUGH FRIDAY

BASED ON CURRENT TRENDS OF PATCHY LIGHT RAIN NORTH OF THE MAIN
SURFACE FRONT IN NORTHERN LOWER AND WISCONSIN... HAVE OPTED TO
CONTINUE LINGERING POPS ACROSS THE SOUTHEAST PORTIONS OF THE
FORECAST AREA SATURDAY MORNING... AND PRETTY MUCH BRING THINGS TO AN
END SATURDAY AFTERNOON. AFTER THAT EXPECTING A PRETTY DECENT SURFACE
HIGH TO QUICKLY FILL IN OVER THE GREAT LAKES IN THE WAKE OF UPPER
TROUGH RESULTING IN A COOLER AND DRIER WEEKEND AND START TO THE
WEEK. WITH SURFACE HIGH DIRECTLY OVERHEAD... WOULDNT BE SURPRISED
TO SEE RADIATIONAL LOWS DROP INTO THE UPPER 40S SUNDAY AND MONDAY
MORNINGS... BEFORE RECOVERING TOWARD THE MIDDLE OF THE WEEK. LATEST
GFS IS A LITTLE WICKER WITH THE MID WEEK FRONTAL POSITION... SO HAVE
INTRODUCED LIGHT POPS ACROSS NORTHERN LAKE HURON FOR TUESDAY IN
RESPONSE AND SPREAD THEM OVER THE REST OF THE CWA FOR WEDNESDAY AND
THURSDAY. BEHIND THAT FRONT ANOTHER REINFORCING SHOT OF COOLER AIR
WILL ACCOMPANY SURFACE RIDGE WITH 5460 THICKNESS PROGGED TO THE SO
BY LATE THURSDAY.

&&

.MARINE...

BESIDES CONTINUING THREAT OF THUNDERSTORMS WITH GUSTY WINDS AND
LIGHTNING TONIGHT... MAIN CONCERN WILL BE POST FRONTAL WINDS OVER
THE LAKES SATURDAY AND SATURDAY NIGHT. SURFACE LOW STRENGTH IN THE
NAM AND GFS ARE LIKELY A LITTLE OVERDONE. SO...EVEN THOUGH SOME
COOLER AIR COMING ACROSS THE WATER COULD RESULT IN ENHANCED BOUNDARY
LAYER MIXING... FEEL IT WILL STILL BE MARGINAL FOR HOISTING SMALL
CRAFT ADVISORIES. PLUS... PERIOD OF CONCERN WILL BE RELATIVELY SHORT
TOMORROW.

&&

.PREV DISCUSSION...ISSUED 202 PM EDT FRI AUG 24 2007

AVIATION...

NOTE...UPDATE THAT WAS ISSUED EARLIER IS BELOW.

EXPECTING ANOTHER ROUND OF THUNDERSTORMS THIS AFTERNOON AND
EVENING. THE MORE INTENSE THUNDERSTORM ACTIVITY...ASSOCIATED WITH
THE MIDLEVEL WAVE ACROSS MISSOURI....CAN BE EXPECTED TO ARRIVE
ACROSS SOUTHEASTERN MICHIGAN SOMETIME AFTER 22Z. CURRENTLY...THERE
IS AN AREA OF SHOWERS AND A RENEGADE LIGHTNING STRIKE NOW
EMBEDDED WITHIN THE AXIS OF DEEPER MOISTURE ALONG THE SYNOPTIC
FRONT (NORTHERN LOWER THROUGH SOUTHERN LAKE MICHIGAN). HAVE
ACCOUNTED FOR THIS AREA OF SHOWERS AT KMBS WHILE HAVE LEFT THE
EARLY AFTERNOON PERIOD DRY FOR THE SITES TO THE SOUTH. DEEPER
MOISTURE WILL ARRIVE OVERNIGHT AND THAT SIGNALS A PROLONGED
PERIOD OF MVFR TO POSSIBLE IFR VISIBILITIES/CEILINGS. FOR THE TIME
BEING HAVE REMAINED OPTIMISTIC AND HAVE LEFT IT AT 1000FT/3SM IN
BR BY TOMORROW MORNING. WINDS WILL SLOWLY VEER WITH TIME BECOMING
MORE DUE WEST BY LATE TOMORROW MORNING.

&&

.DTX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LAKE HURON...NONE.
LAKE ST CLAIR...NONE.
MI WATERS OF LAKE ERIE...NONE.

&&

SHORT TERM...CB
LONG TERM....WAG
MARINE.......WAG
AVIATION.....CB

YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
Hazardous weather outlook, Aug 24, 5:16 PM EDT, 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
516 PM EDT FRI AUG 24 2007

MIZ055-060>063-068>070-075-076-082-083-252130-
SANILAC-SHIAWASSEE-GENESEE-LAPEER-ST. CLAIR-LIVINGSTON-OAKLAND-
MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE-
516 PM EDT FRI AUG 24 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MICHIGAN.

.DAY ONE...TONIGHT

NUMEROUS THUNDERSTORMS WILL AFFECT THE FORECAST AREA THIS EVENING
AND TONIGHT. THE SEVERE STORMS WILL BE CAPABLE OF DAMAGING WIND
GUSTS OF GREATER THAN 70 MPH...TORRENTIAL RAINFALL AND FREQUENT
CLOUD TO GROUND LIGHTNING. TORNADOES ARE POSSIBLE ALONG AND AHEAD
OF THE THUNDERSTORM LINE THIS EVENING. THE LINE OF STORMS WILL
TRACK EASTWARD AT 40 MPH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THE CHANCE OF THUNDERSTORMS WILL LINGER THROUGH EARLY AFTERNOON ON
SATURDAY...UNTIL A COLD FRONT MOVES TO THE SOUTH AND EAST OF OUR
AREA. SEVERE WEATHER IS NOT EXPECTED WITH THIS ACTIVITY.

THE NEXT CHANCE OF THUNDERSTORMS WILL BE ON TUESDAY AND WEDNESDAY
AS THE NEXT LOW PRESSURE SYSTEM AFFECTS SOUTHEAST MICHIGAN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NEEDED TODAY AND TONIGHT.

LCZ422-423-460-LEZ444-LHZ421-422-441>443-462>464-252130-
ST. CLAIR RIVER-DETROIT RIVER-LAKE ST. CLAIR-
MICHIGAN WATERS OF LAKE ERIE-OUTER SAGINAW BAY-INNER SAGINAW BAY-
PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI-
PORT SANILAC TO PORT HURON MI-
LAKE HURON OFFSHORE BEYOND 5 NM FROM PORT AUSTIN TO HARBOR BEACH MI-
LAKE HURON OFFSHORE BEYOND 5 NM FROM HARBOR BEACH TO PORT SANILAC MI-
LAKE HURON OFFSHORE BEYOND 5 NM FROM PORT SANILAC TO PORT HURON MI-
516 PM EDT FRI AUG 24 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ST CLAIR...THE MICHIGAN
WATERS OF LAKE ERIE AND LAKE HURON.

.DAY ONE...TONIGHT

NUMEROUS THUNDERSTORMS WILL AFFECT THE NEARSHORE WATERS OF LAKE
HURON...LAKE ST CLAIR...AND THE MICHIGAN WATERS OF LAKE ERIE THIS
EVENING AND TONIGHT. THE SEVERE STORMS WILL BE CAPABLE OF DAMAGING
WIND GUSTS OF GREATER THAN 70 MPH...TORRENTIAL RAINFALL AND
FREQUENT CLOUD TO GROUND LIGHTNING. TORNADOES ARE POSSIBLE ALONG
AND AHEAD OF THE THUNDERSTORM LINE THIS EVENING. THE LINE OF
STORMS WILL TRACK EASTWARD AT 40 MPH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THE CHANCE OF THUNDERSTORMS WILL LINGER THROUGH EARLY AFTERNOON ON
SATURDAY...UNTIL A COLD FRONT MOVES TO THE SOUTH AND EAST OF OUR
AREA. SEVERE WEATHER IS NOT EXPECTED WITH THIS ACTIVITY.

THE NEXT CHANCE OF THUNDERSTORMS WILL BE ON TUESDAY AND WEDNESDAY
AS THE NEXT LOW PRESSURE SYSTEM AFFECTS SOUTHEAST MICHIGAN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED TODAY AND TONIGHT.

MIZ047>049-053-054-252130-
MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-
516 PM EDT FRI AUG 24 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MICHIGAN.

.DAY ONE...TONIGHT

NUMEROUS THUNDERSTORMS WILL AFFECT THE FORECAST AREA THIS EVENING
AND TONIGHT. THE STRONGEST STORMS WILL BE CAPABLE OF DAMAGING WIND
GUSTS OF GREATER THAN 60 MPH...TORRENTIAL RAINFALL AND FREQUENT
CLOUD TO GROUND LIGHTNING. THE LINE OF STORMS WILL TRACK EASTWARD
AT 40 MPH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THE CHANCE OF THUNDERSTORMS WILL LINGER THROUGH EARLY AFTERNOON ON
SATURDAY...UNTIL A COLD FRONT MOVES TO THE SOUTH AND EAST OF OUR
AREA. SEVERE WEATHER IS NOT EXPECTED WITH THIS ACTIVITY.

THE NEXT CHANCE OF THUNDERSTORMS WILL BE ON TUESDAY AND WEDNESDAY
AS THE NEXT LOW PRESSURE SYSTEM AFFECTS SOUTHEAST MICHIGAN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED TODAY AND TONIGHT.

CB

YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).

In the hours before

Local storm report, Aug 24, 5:02 PM EDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
502 PM EDT FRI AUG 24 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0445 PM     TSTM WND GST     4 W OWOSSO              43.00N 84.25W
08/24/2007  E60 MPH          SHIAWASSEE         MI   TRAINED SPOTTER

            ZERO VSBY

&&

WDEEDLER
Local storm report, Aug 24, 5:12 PM EDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
512 PM EDT FRI AUG 24 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0510 PM     TSTM WND DMG     OWOSSO                  43.00N 84.18W
08/24/2007                   SHIAWASSEE         MI   AMATEUR RADIO

            SEVERAL TREES AND POWER LINES DOWN

&&

WDEEDLER
Local storm report, Aug 24, 5:24 PM EDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
524 PM EDT FRI AUG 24 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0523 PM     TSTM WND GST     2 N GREGORY             42.49N 84.08W
08/24/2007  E60 MPH          LIVINGSTON         MI   TRAINED SPOTTER

&&

WDEEDLER
Local storm report, Aug 24, 5:40 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
540 PM EDT FRI AUG 24 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0539 PM     TORNADO          OAK GROVE               42.70N 83.93W
08/24/2007                   LIVINGSTON         MI   LAW ENFORCEMENT

            TORNADO TOUCHDOWN

&&

WDEEDLER

The office that day

Everything else NWS Detroit, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 23, 8:14 PM EDTSevere Thunderstorm WarningDTXWashtenaw39 min
Aug 23, 8:21 PM EDTSevere Thunderstorm WarningDTXMacomb54 min
Aug 23, 8:31 PM EDTSevere Thunderstorm WarningDTXOakland, Wayne57 min
Aug 23, 8:47 PM EDTSevere Thunderstorm WarningDTXSaint Clair34 min
Aug 24, 12:10 AM EDTSpecial Marine WarningDTX35 min
Aug 24, 4:42 PM EDTSevere Thunderstorm WarningDTXShiawassee63 min
Aug 24, 5:01 PM EDTSevere Thunderstorm WarningDTXLivingston59 min
Aug 24, 5:07 PM EDTSevere Thunderstorm WarningDTXWashtenaw68 min
Aug 24, 5:09 PM EDTSevere Thunderstorm WarningDTXGenesee66 min
Aug 24, 5:15 PM EDTTornado WarningDTXShiawassee23 min
Aug 24, 5:22 PM EDTTornado WarningDTXGenesee53 min
Aug 24, 5:26 PM EDTSevere Thunderstorm WarningDTXOakland85 min
Aug 24, 5:31 PM EDTTornado WarningDTXLivingston32 min
Aug 24, 5:35 PM EDTSevere Thunderstorm WarningDTXLenawee70 min
Aug 24, 5:45 PM EDTSevere Thunderstorm WarningDTXWayne90 min
Aug 24, 5:51 PM EDTSpecial Marine WarningDTX84 min
Aug 24, 6:03 PM EDTSevere Thunderstorm WarningDTXLapeer72 min
Aug 24, 6:09 PM EDTSevere Thunderstorm WarningDTXMacomb68 min
Aug 24, 6:14 PM EDTSevere Thunderstorm WarningDTXWashtenaw31 min
Aug 24, 6:14 PM EDTTornado WarningDTXLapeer53 min
Aug 24, 6:16 PM EDTSevere Thunderstorm WarningDTXMonroe58 min
Aug 24, 6:18 PM EDTSpecial Marine WarningDTX60 min
Aug 24, 6:32 PM EDTSevere Thunderstorm WarningDTXSaint Clair62 min
Aug 24, 7:12 PM EDTSpecial Marine WarningDTX34 min

Nearby

Tornado Warnings in Michigan, 2007Every tornado warning in 2007Tornadoes in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.